question-icon

What causes ear pain after treatment of bells palsy?

default
Posted on Mon, 21 Jul 2014
Question: I am almost 100% recovered from Bells Palsy (6 weeks). I have had Hyperacusis and intermittent pain in the BP ear,which I expect, but I have the same pain in the non BP ear. My doctor says this pain is unrelated to BP but it feels the same and started about 1- 2 weeks after the BP. What does this sound like and should I pursue it or give it more time?I took Prednisone and Acyclovir for the BP
doctor
Answered by Dr. Deepashree (2 hours later)
Brief Answer:
bells palsy.

Detailed Answer:
Hi, thanks for your query.

Good you have 100% recovered from bells palsy. In this context pain you have in other ear is most likely due to post viral neuralgia.
It's been 6 weeks you have recovered from BP and since 2 weeks you are having the other ear pain.
This is normal in cases of BP.

But it doesn't signify that other ear is also affected. Neuralgic pain stay up to 3 months of recovery.
Give it some more time, it will resolve.
If symptoms persists, then can be treated with carbamazepine Tablet for a week for the pain.

Hope my answers have helped you.

Thanks
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Deepashree

ENT Specialist

Practicing since :2004

Answered : 937 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes ear pain after treatment of bells palsy?

Brief Answer: bells palsy. Detailed Answer: Hi, thanks for your query. Good you have 100% recovered from bells palsy. In this context pain you have in other ear is most likely due to post viral neuralgia. It's been 6 weeks you have recovered from BP and since 2 weeks you are having the other ear pain. This is normal in cases of BP. But it doesn't signify that other ear is also affected. Neuralgic pain stay up to 3 months of recovery. Give it some more time, it will resolve. If symptoms persists, then can be treated with carbamazepine Tablet for a week for the pain. Hope my answers have helped you. Thanks